Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2011, 1:13 PM EDT for Henry County, Randolph County, Rush County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 1:13 PM EDT (17:13 UTC)
- Expired
- Apr 19, 2011, 1:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Henry County, IN, Randolph County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 491 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS53 KIND 191713
SVRIND
INC065-135-139-191800-
/O.NEW.KIND.SV.W.0061.110419T1713Z-110419T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 PM EDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN RUSH COUNTY IN CENTRAL INDIANA...
* UNTIL 200 PM EDT
* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF NEW CASTLE...OR 15 MILES
WEST OF CAMBRIDGE CITY...AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRAUGHN AROUND 120 PM EDT...
MOORELAND AROUND 125 PM EDT...
LOSANTVILLE AND MODOC AROUND 130 PM EDT...
LYNN AROUND 140 PM EDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 116 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4001 8482 4001 8520 3988 8520 3987 8521
3980 8522 3975 8550 3989 8557 4019 8481
4004 8481
TIME...MOT...LOC 1713Z 253DEG 51KT 3983 8541
WIND...HAIL <50MPH 1.00IN
$$
KOCH2 follow-up statements
099
WWUS53 KIND 191719
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
119 PM EDT TUE APR 19 2011
INC065-135-139-191800-
/O.CON.KIND.SV.W.0061.000000T0000Z-110419T1800Z/
HENRY-RANDOLPH-RUSH-
119 PM EDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSH...SOUTHERN HENRY AND SOUTHERN RANDOLPH COUNTIES UNTIL 200 PM
EDT...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTH OF NEW CASTLE...OR 11 MILES WEST OF
CAMBRIDGE CITY...MOVING EAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOORELAND AROUND 125 PM EDT...
LOSANTVILLE AND MODOC AROUND 130 PM EDT...
LYNN AROUND 140 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4001 8482 4001 8520 3988 8520 3987 8521
3980 8522 3975 8550 3989 8557 4019 8481
4004 8481
TIME...MOT...LOC 1719Z 253DEG 51KT 3986 8531
WIND...HAIL <50MPH 1.00IN
$$
KOCH412
WWUS53 KIND 191730
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT TUE APR 19 2011
INC065-135-139-191741-
/O.CAN.KIND.SV.W.0061.000000T0000Z-110419T1800Z/
HENRY-RANDOLPH-RUSH-
130 PM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSH...SOUTHERN
HENRY AND SOUTHERN RANDOLPH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4001 8482 4001 8520 3988 8520 3987 8521
3980 8522 3975 8550 3989 8557 4019 8481
4004 8481
TIME...MOT...LOC 1731Z 253DEG 51KT 3991 8523
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:43 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 19, 12:43 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1243 PM EDT TUE APR 19 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .MESO UPDATE... THERE IS A TIGHT THERMAL GRADIENT/BOUNDARY THAT EXTENDS WEST-EAST FROM LWV - CVG WHERE TEMPERATURES QRE IN THE MID/UPPER 40S NORTH OF THE BOUNDARY AND LOW 70S SOUTH. LATEST VISIBLE SATELLITE IMAGERY INDICATES CLEARING SKIES AND RAPID HEATING/DESTABILIZATION OVER S CENTRAL MO AHEAD OF ADVANCING MID LEVEL TROUGH ACROSS OK/KS. LOCALLY HEAVY RAINFALL/ISOLATED SEVERE STORMS WILL BE MOVING EWD OVER THE NEXT HOUR OR SO AND ALLOW SKIES TO CLEAR A BIT SOUTH OF HUF - IND - DAY LINE. EXPECT STRONG/SEVERE STORMS TO DEVELOP NEXT FEW HOURS OVER MO AND SRN IL WHICH WILL MOVE INTO CENTRAL/SRN INDIANA AFTER MID/LATE AFTERNOON. NEW DAY1 OUTLOOK FROM SPC JUST ADDED A SIGNIFICANT AREA WITHIN THE TORNADO OUTLOOK ACROSS CENTRAL INDIANA. THUS...WE WILL MONTIOR CLEARING/HEATING NEXT FEW HOURS FOR FURTHER DEVELOPMENT. && .SYNOPSIS... AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE ACROSS CENTRAL INDIANA TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH INDIANA AND PUSH NORTH TO THE GREAT LAKES TONIGHT. A COLD FRONT TRAILING FROM THE LOW IS EXPECTED TO PASS ACROSS INDIANA LATE TONIGHT...GENERATING MORE STORMS...SOME OF WHICH COULD BE SEVERE. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE AREA ON WEDNESDAY AFTERNOON AND THURSDAY PROVIDING DRY WEATHER. ANOTHER LOW TAKES SHAPE IN THE PLAINS LATE IN THE WEEK AND HELPS ESTABLISH A FRONTAL BOUNDARY THAT REMAINS IN THE REGION THROUGH THE END OF THE FORECAST PERIOD...PROVIDING NEARLY CONSTANT SHOWER AND THUNDERSTORM CHANCES THROUGH MONDAY. && .NEAR TERM /TODAY AND TONIGHT/... INCREDIBLY TIGHT WARM FRONT LOCATED ROUGHLY ALONG THE SOUTHERN BOUNDARY OF THE FORECAST AREA THIS MORNING. SECOND ROUND OF SHOWERS AND THUNDERSTORMS AFTER THE OVERNIGHT ACTIVITY IS PROCEEDING ACROSS THE NORTHERN HALF OF THE AREA WITH HEAVY RAIN AND SOME HAIL. NORTHWARD PROGRESS OF THE BOUNDARY HAS BEEN DELAYED BY THIS MORNING CONVECTION...AND THIS WILL SIGNIFICANTLY IMPACT EXPECTED HIGH TEMPERATURES THIS AFTERNOON...WHICH IS A MAJOR BUST POTENTIAL AREA OF THE FORECAST AS GRADIENT ACROSS THE BOUNDARY IS ON THE ORDER OF 15-20 DEGREES OVER A 1-2 COUNTY WIDE AREA. HAVE DELAYED THE NORTHWARD PROGRESS OF THE BOUNDARY A FEW HOURS AND THUS LOWERED MAX TEMPS ACROSS MUCH OF THE CENTRAL AND NORTHERN PORTION OF THE AREA. AFTER THE CURRENT ROUND OF THUNDERSTORMS CONCLUDES...ATTENTION WILL SHIFT TO THE WARM FRONT...AS THIS MAY SERVE AS THE FOCUS FOR ADDITIONAL DEVELOPMENT LATER THIS AFTERNOON INTO THE EARLY EVENING...WITH POTENTIAL FOR TORNADIC STORMS...LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. STILL EXPECT ADDITIONAL SEVERE STORMS IN THE FORM OF A QUICKLY PROGRESSING LINE OR BOW COMPLEX SWEEPING ACROSS THE AREA OVERNIGHT...WITH CONTINUED TORNADO/LARGE HAIL/HEAVY RAIN POTENTIAL...IN ADDITION TO AN EVEN GREATER DAMAGING WIND POTENTIAL. PREVIOUS NEAR TERM DISCUSSION FOLLOWS /ISSUED 242 AM EDT APR 19/ SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONTAL BOUNDARY ACROSS SOUTHERN INDIANA STRETCHING WEST TO LOW PRESSURE OVER THE OKLAHOMA PANHANDLE. WATER VAPOR IMAGERY SHOWS ABUNDANT MOISTURE STREAMING ACROSS THE PLAINS STATES AND MISSISSIPPI VALLEY IN THE NEARLY ZONAL FLOW. SOUTHERLY FLOW ON THE SOUTH SIDE OF THE WARM FRONT WAS ADVECTING WARM AND MOIST AIR TOWARD CENTRAL INDIANA WITH DEW POINTS IN THE MIDDLE 60S ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY. MEANWHILE ON THE NORTH SIDE OF THE FRONTAL BOUNDARY NORTHEAST WINDS CONTINUED TO PREVAIL ALONG WITH TEMPERATURES AND DEW POINTS IN THE 40S. MAIN FORECAST CHALLENGE TODAY WILL BE POPS AND SEVERE THREAT TIMING. GFS 300K ISENTROPIC SURFACE SHOWS STRONG ISENTROPIC LIFT CONTINUING OVERNIGHT BEFORE ADVECTING NORTHWARD AS THE WARM FRONT PUSHES NORTH THIS AFTERNOON. GIVEN THE MOIST AIR MASS AND THIS UPGLIDE AHEAD OF THE LOW....WILL CONTINUE TO EXPECTED SHOWERS AND SCT THUNDERSTORMS ACROSS CENTRAL INDIANA OVERNIGHT BEFORE TAPERING OFF LATER THIS MORNING. FORECAST SOUNDINGS ACROSS THE FORECAST AREA SHOW A LINGERING LOWER LEVEL INVERSION IN PLACE IN MOST AREAS LONG AND NORTH OF THE WARM FRONT. ABOVE THE INVERSION...MUCH BETTER INSTABILITY LOOKS TO BE IN PLACE AS STEEP LAPSE RATES ARE PRESENT. FURTHERMORE ACROSS THE AREA VERY FAVORABLE WIND SHEAR IS PRESENT AS STORM RELATIVE HELICITY IS IN EXCESS OF 300 M2/S2 FOR MUCH OF THE DAY. THUS ANY CONVECTIVE DEVELOPMENT THAT DOES OCCUR WILL HAVE A VERY FAVORABLE ENVIRONMENT IN WHICH TO SPIN. ONGOING TIMING THOUGHTS REMAIN SIMILAR TO PREVIOUS RUNS AS INITIAL THREAT WILL BE THIS AFTERNOON ACROSS SOUTHERN PARTS OF THE FORECAST AREA...SOUTH OF THE WARM FRONT WHERE LIFTED INDEX READINGS WILL BE LESS THAN -6. GFS SHOWS A STRONG LLJ NEAR 50 KNTS PUSHING NORTH ACROSS INDIANA LATE THIS AFTERNOON AND EVENING...HELPING TO PUSH THE WARM FRONT NORTH ALONG WITH THE WARM...MOIST AND UNSTABLE AIR. THUS EXPECT ONSET MAINLY THIS AFTERNOON AND CONTINUING INTO THE EVENING HOURS...SPREADING FROM SOUTH TO NORTH AS THE LLJ WIELDS ITS INFLUENCE. THUS ALTHOUGH A COMPLETE SOAKER OF A DAY IS NOT EXPECTED...WILL TRY AND FOCUS HIGH CATEGORICAL POPS MAINLY DURING THE AFTERNOON HOURS. SECOND ROUND OF STORMS WILL COME LATE TONIGHT AS MODELS PUSH THE LOW TOWARD MICHIGAN AND THE COLD FRONT IS DRAGGED ACROSS INDIANA. BY THIS TIME...ANY DAYTIME HEATING WILL BE LOST...HOWEVER A NEGATIVELY TILTED UPPER SHORT WAVE WILL BEGIN TO INFLUENCE THE SYSTEM AND FORECAST SOUNDINGS CONTINUE TO SHOW FAVORABLE INSTABILITY WITH CAPE IN EXCESS OF 2000 J/KG AND FAVORABLE HELICITY VALUES FOR ROTATING STORMS. THUS AGAIN WILL AIM FOR CATEGORICAL POPS TONIGHT. GIVEN THE WARM AND MOIST AIR IN PLACE AND THE EXPECTED DYNAMICS SEVERE SEVER WEATHER THREATS WILL BE POSSIBLE...INCLUDING FLASH FLOODING...TORNADOES...LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. WILL MENTION ALL OF THESE IN THE HAZARDOUS WEATHER OUTLOOK. WILL LEAN TO THE WARMER SIDE OF THE MAVMOS TEMPERATURES FOR HIGHS TODAY AS STRONG WARM AIR ADVECTION IS EXPECTED AS THE WARM FRONT LIFTS NORTHWARD LATE IN THE DAY. AS FOR LOWS WILL LEAN TOWARD THE WET BULB TEMPERATURES AS RAIN IS EXPECTED AND THE BEST COLD AIR DOES NOT ARRIVE UNTIL AFTER 12Z WEDNESDAY. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... MUCH DRIER AIR ARRIVES ON WEDNESDAY AS STRONG HIGH PRESSURE BUILDS IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. TIME HEIGHT SECTIONS SHOW STRONG SUBSIDENCE ON WEDNESDAY ALONG WITH A DRY COLUMN. FORECAST SOUNDINGS HINT AT SOME TRAPPED LOWER LEVEL STRATOCU ON WEDNESDAY AS THE COLD AIR ADVECTION CONTINUES IN THE WAKE OF THE FRONT. THUS WILL KEEP A FEW CLOUDS AROUND DURING THE DAY ON WEDNESDAY AND GO COOLER THAN MAVMOS FOR HIGHS. ANTICYCLONIC SURFACE FLOW BEGINS BY WEDNESDAY NIGHT AND THIS SHOULD AID CLEARING. THUS EXPECTED A MOSTLY CLEAR NIGHT AS TIME HEIGHTS AND SOUNDINGS CONTINUE TO SHOW THE DRY COLUMN AMID THE NORTHWEST FLOW AT 850 MB AND COLD AIR ADVECTION. WILL TREND LOWS AT OR BELOW MAVMOS FOR LOWS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... WHILE MODEL DISCREPANCIES ARE TYPICAL FOR THE EXTENDED...GENERAL AGREEMENT REMAINS IN A BRIEF RESPITE THURSDAY BEFORE ANOTHER LOW PUSHES THROUGH THE AREA AND LAYS OUT A FRONTAL BOUNDARY REMAINING IN THE AREA THROUGH THE REMAINDER OF THE FORECAST. THIS WILL PROVIDE NEARLY CONTINUOUS THUNDERSTORM CHANCES FROM THURSDAY NIGHT ON OUT. WENT NEAR HPC GUIDANCE SAVE FOR LATE IN THE PERIOD ON POPS AS MORE DISAGREEMENT IS NOTED BETWEEN GUIDANCE SOLUTIONS WITH RESPECT TO FRONTAL POSITION. WENT NEAR A CONSENSUS APPROACH ON TEMPS YET AGAIN WITH THE POTENTIAL FOR SIGNIFICANT REGIONAL TEMPERATURE GRADIENTS. && .AVIATION /DISCUSSION FOR 191800Z TAFS/... WARM FRONT ACROSS SOUTH CENTRAL INDIANA EXPECTED TO LIFT NORTH BY ISSUANCE TIME AS LARGE AREA OF STORMS WILL BE TO THE EAST OF CENTRAL INDIANA. THE FRONT SHOULD BE NEAR BMG AROUND 19Z AND LAF TOWARDS 23Z. STRONG INSTABILITY ALONG WITH STRONG WIND SHEAR SHOULD RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS BY LATE AFTERNOON. STORMS WERE ALREADY FIRING FROM NORTH CENTRAL ILLINOIS SOUTHWEST INTO MISSOURI AND SHOULD REACH LAF AROUND 20Z. SO PUT TEMPO THUNDERSTORMS IN FOR A FEW HOUR AT ALL SITES AFTER 20Z AND WILL JUST HAVE VCTS AFTER 00Z WITH TIMING COVERAGE IN QUESTION. WINDS WILL SHIFT FROM NORTHEAST TO SOUTH AT WARM FRONTAL PASSAGE AND FROM SOUTH TO WEST AT COLD FRONTAL PASSAGE WHICH SHOULD BE AFTER 06Z. IFR CEILINGS THIS MORNING SHOULD IMPROVE TO MVFR AFTER THE WARM FRONT PASSES. FINALLY...CLOUDS SHOULD SCATTERED NEAR THE END OF THE TAF PERIOD. WINDS WILL GUST TO 20 KNOTS OR MORE FOR MOST OF THE TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && MESO...MCCARTHY SYNOPSIS...PUMA NEAR TERM...NIELD/PUMA SHORT TERM...PUMA LONG TERM....NIELD AVIATION...MK
Hazardous weather outlook, Apr 19, 3:57 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 AM EDT TUE APR 19 2011 INZ021-028>031-035>049-051>057-060>065-067>072-200800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 357 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED INCLUDE: TORNADOES... HEAVY RAIN RESULTING IN FLASH FLOODING... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. AREAS AFFECTED AND TIMING: ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS MORNING...HOWEVER MORE WIDESPREAD SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA AS A WARM FRONT LIFTS NORTHWARD ACROSS THE AREA. SEVERE THUNDERSTORMS...SOME CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE THIS AFTERNOON. IF TORNADOES OCCUR...THEY WILL BE MOST LIKELY TO FORM DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT WILL PUSH ACROSS THE STATE TONIGHT AND A LINE OF THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO WITH THESE STORM CANNOT BE RULED OUT EITHER. AGAIN...VERY HEAVY RAIN MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ALSO ANOTHER CHANCE OF STORMS THURSDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS QUITE LIKELY TODAY. SPOTTERS WILL MOST LIKELY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, Apr 19, 11:46 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 AM EDT TUE APR 19 2011
INZ036-037-044>046-191630-
BOONE-HENDRICKS-MONTGOMERY-PARKE-PUTNAM-
1146 AM EDT TUE APR 19 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHERN
HENDRICKS...SOUTHEASTERN PARKE...SOUTHWESTERN BOONE AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 1230 PM EDT...
AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ROCKVILLE...OR 18 MILES
NORTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BAINBRIDGE AROUND 1205 PM EDT...
CARPENTERSVILLE...ROACHDALE AND GROVELAND AROUND 1210 PM EDT...
LADOGA AROUND 1215 PM EDT...
NORTH SALEM AND NEW ROSS AROUND 1220 PM EDT...
LIZTON...JAMESTOWN AND ADVANCE AROUND 1225 PM EDT...
PITTSBORO AROUND 1230 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4009 8647 3990 8634 3986 8634 3961 8706
3961 8720 3972 8728
TIME...MOT...LOC 1546Z 242DEG 41KT 3969 8711
KOCHSpecial weather statement, Apr 19, 11:47 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1147 AM EDT TUE APR 19 2011 INZ035-036-043-044-191630- FOUNTAIN-MONTGOMERY-PARKE-VERMILLION- 1147 AM EDT TUE APR 19 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PARKE...CENTRAL VERMILLION...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN FOUNTAIN COUNTIES UNTIL 1230 PM EDT... AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF NEWPORT...OR 18 MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BLOOMINGDALE AROUND 1155 AM EDT... TURKEY RUN STATE PARK AROUND NOON EDT... WALLACE AROUND 1205 PM EDT... SHADES STATE PARK AND ALAMO AROUND 1210 PM EDT... CRAWFORDSVILLE AROUND 1225 PM EDT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4017 8696 4003 8679 3974 8746 3985 8753 TIME...MOT...LOC 1547Z 242DEG 41KT 3982 8736 KOCH
Local storm report, Apr 19, 12:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM HAIL 6 NNE BRAZIL 39.60N 87.08W
04/19/2011 E1.00 INCH CLAY IN TRAINED SPOTTER
1213 PM HAIL CRAWFORDSVILLE 40.04N 86.90W
04/19/2011 E1.75 INCH MONTGOMERY IN LAW ENFORCEMENT
&&
EBREONLocal storm report, Apr 19, 12:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1237 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL LEBANON 40.05N 86.47W
04/19/2011 E1.00 INCH BOONE IN AMATEUR RADIO
&&
EBREONLocal storm report, Apr 19, 12:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1249 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL NORTH SALEM 39.86N 86.64W
04/19/2011 E1.00 INCH HENDRICKS IN TRAINED SPOTTER
1244 PM HAIL CARMEL 39.97N 86.11W
04/19/2011 E1.00 INCH HAMILTON IN EMERGENCY MNGR
&&
EBREONLocal storm report, Apr 19, 1:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
108 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL ARCADIA 40.17N 86.02W
04/19/2011 E1.75 INCH HAMILTON IN EMERGENCY MNGR
&&
EBREONThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:25 AM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 22 min |
| Apr 19, 3:35 AM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Martin | 25 min |
| Apr 19, 4:27 AM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin, Monroe | 48 min |
| Apr 19, 5:24 AM EDT | Areal Flood Warning | IND | Daviess, Greene, Jackson, Knox, Lawrence, Martin | 4 hr |
| Apr 19, 6:06 AM EDT | Flash Flood Warning | IND | Jackson | 4 hr |
| Apr 19, 6:42 AM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
| Apr 19, 8:39 AM EDT | Special Weather Statement | IND | Parke | 51 min |
| Apr 19, 9:19 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 18 hr |
| Apr 19, 9:23 AM EDT | Special Weather Statement | IND | Hendricks, Marion | 52 min |
| Apr 19, 9:26 AM EDT | Flash Flood Warning | IND | Jennings | 30 min |
| Apr 19, 10:15 AM EDT | Special Weather Statement | IND | Putnam, Vigo | 45 min |
| Apr 19, 10:54 AM EDT | Special Weather Statement | IND | Vigo | 51 min |
| Apr 19, 11:10 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 26 min |
| Apr 19, 11:13 AM EDT | Special Weather Statement | IND | Parke | 47 min |
| Apr 19, 11:22 AM EDT | Areal Flood Advisory | IND | Marion | 4 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox, Sullivan | 34 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox | 27 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 29 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Shelby | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 35 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 9 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 20 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Delaware, Madison | 48 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Hamilton, Madison | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Hamilton, Marion | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Greene, Owen | 18 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 21 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 16 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 31 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 17 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 31 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox, Sullivan | 34 days |
| Apr 19, 11:33 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 25 min |
| Apr 19, 11:41 AM EDT | Special Weather Statement | IND | Hendricks, Putnam | 49 min |
| Apr 19, 11:46 AM EDT | Special Weather Statement | IND | Boone | 44 min |
| Apr 19, 11:47 AM EDT | Special Weather Statement | IND | Montgomery, Vermillion | 43 min |
| Apr 19, 12:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery, Parke | 43 min |
| Apr 19, 12:17 PM EDT | Areal Flood Warning | IND | Hancock, Hendricks, Henry, Johnson, Marion, Morgan and 5 more | 48 hr |
| Apr 19, 12:30 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Madison, Tipton | 45 min |
| Apr 19, 12:46 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 10 min |
| Apr 19, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Randolph | 21 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.